zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Approximate solutions of the incompressible Euler equations with no concentrations. (English) Zbl 0965.35110
The author presents a sharp local condition for the lack of concentrations in (and hence the $L^2$ convergence of) sequences of approximate solutions to the incompressible Euler equations. This characterization is applied to greatly simplify known existence results for 2D flows in the full plane (with special emphasis on rearrangement invariant regularity spaces), and new existence results of solutions without energy concentrations in any number of spatial dimensions are also obtained. The presented results identify the “critical” regularity which prevents concentrations, regularity which is quantified in terms of Lebesgue, Lorentz, Orlicz and Morrey spaces. Thus, for example, the strong convergence criterion cast in terms of circulation logarithmic decay rates due to DiPerna and Majda is simplified by removing the weak control of the vorticity at infinity and it is extended to any number of space dimensions. The authors’ approach relies on using a generalized div-curl lemma to replace the role that elliptic regularity theory has played previously in this problem.

MSC:
35Q05Euler-Poisson-Darboux equation and generalizations
35Q35PDEs in connection with fluid mechanics
35A35Theoretical approximation to solutions of PDE
WorldCat.org
Full Text: DOI Numdam EuDML
References:
[1] Adams, R.: Sobolev spaces. Pure and applied mathematics 65 (1975) · Zbl 0314.46030
[2] Anderson, C.: An introduction to vortex methods. Lecture notes in math. 1360 (1968)
[3] Bell, J. B.; Colella, P.; Glaz, H. M.: A second-order projection method for the incompressible Navier--Stokes equations. Jcp 85, 257-283 (1989) · Zbl 0681.76030
[4] Bennett, C.: Intermediate spaces and the class llog+L. Arkiv mat. 2, 215-228 (1973) · Zbl 0266.46025
[5] Bennett, C.; Rudnick, K.: On Lorentz--Zygmund spaces. Dissert. math. 175, 1-72 (1980) · Zbl 0456.46028
[6] Bennett, C.; Sharpley, R.: Interpolation of operators. Pure and applied mathematics 129 (1988) · Zbl 0647.46057
[7] Chacon-Rebollo, T.; Hou, T.: A Lagrangian finite element method for the 2-D Euler equations. Cpam 43, 735-767 (1990) · Zbl 0705.76059
[8] Caffarelli, L.; Kohn, R.; Nirenberg, L.: Partial regularity of suitable solutions of the Navier--Stokes equations. Cpam 35, 771-831 (1982) · Zbl 0509.35067
[9] Chae, D.: Weak solutions of 2-D Euler equations with initial vorticity in $L(logL)$. J. differential equations 103, 323-337 (1993) · Zbl 0854.35082
[10] Chae, D.: Weak solutions of 2-D incompressible Euler equations. Nonlin. analysis: TMA 23, 629-638 (1994) · Zbl 0814.76022
[11] Chen G.-Q., The theory of compensated compactness and the system of isentropic gas dynamics, Preprint, MSRI-00527-91, Math. Sci. Res. Inst., Berkeley
[12] Chorin, A.: A numerical method for solving incompressible viscous flow problems. Jcp 2, 12-26 (1967) · Zbl 0149.44802
[13] Constantin, P.; E., W.; Titi, E.: Onsager’s conjecture on the energy conservation for solutions of Euler’s equation. Comm. math. Phys. 165, 207-209 (1994) · Zbl 0818.35085
[14] Devore, R.; Lucier, B.: Wavelets. Acta numerica 1, 1-56 (1992) · Zbl 0766.65009
[15] Diperna, R.; Lions, P. -L: Ordinary differential equations Sobolev spaces and transport theory. Invent. math. 98, 511-547 (1989) · Zbl 0696.34049
[16] Diperna, R.; Majda, A.: Concentrations in regularizations for 2D incompressible flow. Comm. pure appl. Math. 40, 301-345 (1987) · Zbl 0850.76730
[17] Diperna, R.; Majda, A.: Reduced Hausdorff dimension and concentration-cancelation for 2-D incompressible flow. J. amer. Math. soc. 1, 59-95 (1988) · Zbl 0707.76026
[18] Diperna, R.; Majda, A.: Oscillations and concentrations in weak solutions of the incompressible fluid equations. Comm. math. Phys. 108, 667-689 (1987) · Zbl 0626.35059
[19] Delort, J. -M: Existence de nappes de tourbillon en dimension deux. J. amer. Math. soc. 4, 553-586 (1991) · Zbl 0780.35073
[20] Donaldson, T. K.; Trudinger, N. S.: Orlicz--Sobolev spaces and imbedding theorems. J. funct. Anal. 8, 52-75 (1971) · Zbl 0216.15702
[21] E., W.; Liu, J. -G: Finite difference schemes for incompressible flows in the velocity-impulse density formulation. Jcp 130, 67-76 (1997) · Zbl 0870.76048
[22] Giga, Y.; Miyakawa, T.: Navier--Stokes flows in R3 and Morrey spaces. Comm. PDE 14, 577-618 (1989) · Zbl 0681.35072
[23] Henshaw, W.; Kreiss, H. -O; Reyna, L.: A forth-order accurate difference approximation for the incompressible Navier--Stokes equations. Comput. fluids 23, 575-593 (1994) · Zbl 0801.76055
[24] Hou, T. Y.; Wetton, B. T. R: Second-order convergence of a projection scheme for the incompressible Navier--Stokes equations with boundaries. Sinum 30, No. 3, 609-629 (1993) · Zbl 0776.76055
[25] Hounie, J.; Filho, M. C. Lopes; Lopes, H. J. Nussenzveig; Schochet, S.: A priori temporal regularity for the streamfunction of 2D incompressible, inviscid flow. Nonlinear analysis theor. 35, 871-884 (1999) · Zbl 0920.35111
[26] Krasny, R.: Computing vortex sheet motion. Proc. inter. Congress math. Vol. I, II, Kyoto 1990, 1573-1583 (1991) · Zbl 0748.76029
[27] Levy, D.; Tadmor, E.: Non-oscillatory central schemes for the incompressible 2-D Euler equations. Mathematical research letters 4, 1-20 (1997) · Zbl 0883.76057
[28] Lin F., A new proof of Caffarelli--Kohn--Nirenberg’s theorem, Preprint · Zbl 0958.35102
[29] Liu, J. G.; Xin, Z.: Convergence of vortex methods for weak solutions to the 2D Euler equations with vortex sheet data. Cpam 48, 611-628 (1995) · Zbl 0829.35098
[30] Lions, P. L.: Mathematical topics in fluid mechanics, vol. 1, incompressible models. Oxford lecture series in mathematics and its applications 3 (1996) · Zbl 0866.76002
[31] Majda, A.: Remarks on weak solutions for vortex sheets with a distinguished sign. Ind. univ. Math. J. 42, 921-939 (1993) · Zbl 0791.76015
[32] Meyer, Y.: Wavelets and operators. Cambridge studies in mathematics 37 (1992)
[33] Morgulis, A. B.: On existence of two-dimensional nonstationary flows of an ideal incompressible liquid admitting a curl nonsummable to any power greater than 1. Siberian math. J. 33, 934-937 (1992) · Zbl 0811.76007
[34] Murat, F.: A survey on compensated compactness. Pitman research notes in mathematics series, 145-183 (1987)
[35] Lopes, H. J. Nussenzveig: A refined estimate of the size of concentration sets for 2D incompressible inviscid flow. Ind. univ. Math. J. 46, 165-182 (1997) · Zbl 0882.76016
[36] Onsager, L.: Statistical hydrodynamics. Nuovo cimento (Supplemento) 6, 279-287 (1949)
[37] Scheffer, V.: An inviscid flow with compact support in space-time. J. geom. Anal. 3, 343-401 (1993) · Zbl 0836.76017
[38] Schochet, S.: The point-vortex method for periodic weak solutions of the 2-D Euler equations. Comm. pure appl. Math. 49, 911-965 (1996) · Zbl 0862.35092
[39] Shnirelman, A.: On the non-uniqueness of weak solution of the Euler equations. Comm. pure appl. Math. 50, 1261-1286 (1997) · Zbl 0909.35109
[40] Tartar, L.: Compensated compactness and applications to partial differential equations. Nonlinear analysis and mechanics, heriot-watt symposium, IV (1979) · Zbl 0437.35004
[41] Temam, R.: Navier--Stokes equations. (1977) · Zbl 0383.35057
[42] Tian G., Xin Z., Gradient estimation on Navier--Stokes equations, Preprint · Zbl 0939.35139
[43] Trudinger, N.: On imbeddings into Orlicz spaces and some applications. J. math. And mechanics 17, 473-483 (1967) · Zbl 0163.36402
[44] Vecchi, I.; Wu, S.: On L1-vorticity for 2-D incompressible flow. Manuscripta math. 78, 403-412 (1993) · Zbl 0807.35115
[45] Vishik, M.: Hydrodynamics in Besov spaces. Anch. rat. Mech. anal. 145, 197-214 (1998) · Zbl 0926.35123
[46] Vishik, M.: Incompressible flows of an ideal fluid with vorticity in borderline spaces of Besov type. Ann. sci. Ecole norm. Sup. 32, 769-812 (1999) · Zbl 0938.35128
[47] Yudovich, V. I.: Non-stationary flow of an ideal incompressible liquid. USSR comp. Math. and math. Phys. 3, 1407-1456 (1963) · Zbl 0147.44303
[48] Yudovich, V. I.: Uniqueness theorem for the basic nonstationary problem in the dynamics of an ideal incompressible fluid. Math. res. Letters 2, 27-38 (1995) · Zbl 0841.35092
[49] Ziemer, W. P.: Weakly differentiable functions. Graduate texts in mathematics 120 (1989)